MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS PERSUADER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE OASYS PERSUADER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48561024
Medical Device Problem Codes Disassembly (1168); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/02/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; persuader screw broke.Update 3-jun-2016: we were trying to persuade the rod into the tulip head.
 
Additional Manufacturer Narrative
Method: visual analysis, complaint history review, device history review, risk assessment.Result: the returned device was inspected and found that the retaining screw on the upper part of the trigger mechanism was missing preventing the top portion of the persuader to slide with the pull of the trigger.Further inspection of the screw hole with a microscope showed deformity to the right side screw hole implying wear and tear issue.No relevant manufacturing issues were found upon device history review.Conclusion: the probable root cause of this event is normal wear and tear of instruments.
 
Event or Problem Description

Brand Name
OASYS PERSUADER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5749006
Report Number0009617544-2016-00248
Device Sequence Number13457632
Product Code LXH
UDI-Device Identifier07613327271300
UDI-Public(01)07613327271300
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48561024
Device Lot Number12C536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/24/2016
Supplement Report FDA Received Date09/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1